MAUDE Adverse Event Report: COCHLEAR LIMITED NUCLEUS 24K; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LIMITED NUCLEUS 24K; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24R (ST)
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Codes Unspecified Infection (1930); Tissue Breakdown (2681); Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is submitted on march 21, 2019.
 
Event or Problem Description
It was reported that the patient experienced breakdown of wound and extrusion of the device.Subsequently, the patient was treated with antibiotics (date not reported).The implanted device remains.
 
Additional Manufacturer Narrative
Additional: it has since been reported that the patient underwent surgery on (b)(6) 2019 to explant the device.It is unknown if the patient has been re-implanted as of the date of this report.This report is submitted on may 6, 2019.
 
Additional Manufacturer Narrative
Per the clinic, the patient experienced an infection at implant site (specific date not reported).This report is submitted on november 29, 2023.

Brand Name
NUCLEUS 24K
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
nabila zahari
unit ug-1, vertical podium
no. 8 jalan kerinchi,
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key8439072
Report Number6000034-2019-00351
Device Sequence Number2978414
Product Code MCM
UDI-Device Identifier09321502002332
UDI-Public(01)09321502002332(11)120425(17)140424
Combination Product (Y/N)N
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/24/2014
Device Model NumberCI24R (ST)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer04/08/2019
11/07/2023
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date05/06/2019
11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale